Alert archive / Louisiana / Flash Flood Warnings in 1996

Flash Flood Warning 33, NWS Shreveport, LA

August 1, 1996Bossier Parish, Natchitoches Parish, Red River Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Aug 1, 1996, 7:12 AM CDT for Bossier Parish, Natchitoches Parish, Red River Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 1996, 7:12 AM CDT (12:12 UTC)
Expired
Aug 1, 1996, 11:15 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Bossier Parish, LA, Natchitoches Parish, LA, Red River Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1996-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1996-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1214 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 011211
FFWSHV
LAC015-069-081-011615-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
712 AM CDT THU AUG 1 1996
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING AREAS...
 
IN NORTHWEST LOUISIANA
 
   ...BOSSIER PARISH...NATCHITOCHES PARISH...RED RIVER PARISH
 
AT 705 AM CDT DOPPLER RADAR IN SHREVEPORT INDICATED SHOWERS AND
THUNDERSTORMS OVER NORTHWEST LOUISIANA OVER RED RIVER...
SOUTHERN BOSSIER...AND NORTHERN NATCHITOCHES PARISHES. THE THUNDERSTORMS
CONTINUED TO DEVELOP AND SPREAD OVER THE SAME GENERAL AREA WITH
SOME RAINFALL TOTALS APPROACHING FOUR TO FIVE INCHES. THE STORMS WERE
MOVING TO THE EAST SOUTHEAST AT 15 TO 20 MPH AND WILL CONTINUE
TO PRODUCE RAINFALL AMOUNTS OF ONE TO NEAR TWO INCHES PER HOUR.
 
FLOODING HAS BEEN REPORTED IN PARTS OF RED RIVER PARISH NEAR
COUSHATTA LOUISIANA.
 
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
IMMEDIATELY.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:07 AM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 1, 4:07 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 AM CDT THU AUG 1 1996

THIS AM SHOWERS AND THUNDERSTORMS CONTINUE OVER N LA AND EXTREME E TX
BUT THESE MAY END DURING EARLY MORNING AS VORT MAX AND PVA MOVE TO THE
EAST. HOWEVER DURING THE DAY A FAVORABLE THETA-E RIDGE AXIS...AFTN HEATING
...AND WEAK VORT ADV INTO THE NORTHERN SECTIONS OF FA MAY CAUSE RE-
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. MODELS SHOW THAT THE NW FLOW
REGIME ALOFT TO CONTINUE THROUGH THE FCST PERIOD WITH SEVERAL WEAK VORT
LOBES AND PVA SPREADING OVER CWA WITH THE NEXT MOST SIGNIFICANT FEATURE
TO BE APPROACHING FROM UPSTREAM DURING THE 3RD PERIOD (FRI). FAVORABLE
THETA-E RIDGE AXIS ONCE AGAIN SHOWS THAT SHOWERS AND THUNDERSTORMS TO
DEVELOP AND SPREAD OVER CWA BUT UVV NOT VERY HIGH AND MEAN RH VALUES
RATHER LOW. HOWEVER BOUNDARY LAYER MOISTURE REMAINS THROUGHOUT PERIOD.
WILL KEEP POPS THROUGH FCST PERIOD AND TEMPS BELOW MOS GUIDANCE OR
MORE NEAR FAN NUMBERS FOR DAYTIME HIGHS.

SHV 90/72/91 335  MLU 89/72/91 433
SIX

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:24 AM CDTFlash Flood WarningSHVWinn4 hr

Nearby

Flash Flood Warnings in Louisiana, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.